A high activity of cytochrome P450 2D6 (CYP2D6) reportedly leads to toxicity of dihydrocodeine/codeine by increasing toxic potential of their metabolite dihydromorphine/morphine, which are further metabolized to highly active dihydromorphine 6-O-glucuronide and the less active morphine 3-O-glucorinide but rapidly excreted into urine as water-soluble forms. A case of acute respiratory depression after administration of prescribed dihydrocodeine phosphate (2.0 mg/d divided twice a day for 2 days) to a 1-month-old baby boy genotyped as CYP2D6*1/*10-*36 is described. The case is compared with that of a 14-year-old girl, also genotyped as CYP2D6*1/*10-*36, presenting in an agitated state after an overdose (37 mg) of dihydrocodeine phosphate taken as simultaneous ingestion of multiple over-the-counter tablets. In contrast to the rapid clearance of dihydrocodeine from blood in the 14-year-old girl (apparent half-life of 3 hours), the 1-month-old baby boy still had high serum concentrations of dihydrocodeine (400 nmol/L) and dihydromorphine (1.9 nmol/L) 21 hours after the last oral administration of dihydrocodeine-containing cough mixture. The rapid clearance in the 14-year-old girl was mainly attributed to dihydrocodeine glucuronidation and partly attributed to dihydromorphine formation, as determined by liquid chromatography–tandem mass spectrometry analyses. However, the conjugation ratios of dihydrocodeine and dihydromorphine in the neonate were low in comparison with those in the 14-year-old girl and with those measured in 3-, 6-, and 13-year-old control subjects, resulting from the poorly developed glucuronidation potential of the neonate. The current observations suggest that the CYP2D6*1/*10-*36 genotype seen in the 2 Japanese patients may not significantly contribute to the likelihood of dihydrocodeine overdose but highlight the importance of considering age when prescribing dihydrocodeine.